Alert archive / Texas / Tornado Warnings in 2015

Tornado Warning 15, NWS Amarillo, TX

April 22, 2015Deaf Smith County, Randall County, Texas

NWS Amarillo, TX issued this tornado warning at Apr 22, 2015, 5:20 PM CDT for Deaf Smith County, Randall County, Texas. It was in force for 40 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 22, 2015, 5:20 PM CDT (22:20 UTC)
Expired
Apr 22, 2015, 6:00 PM CDT
In force
40 min
Issued by
NWS Amarillo, TX
Area
Storm-based polygon
Tornado
Radar indicated
Hail
1.75 in

Counties Deaf Smith County, TX, Randall County, TX

The radar

The Amarillo radar (KAMA), 56 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 22, 5:20 PM CDTTSTM WND GST 592 Wnw Hereford, TX
Apr 22, 5:20 PM CDTTSTM WND GST 595 Ene Hereford, TX
Apr 22, 5:37 PM CDTHAIL 1.752 Sw Dawn, TXQUARTER TO GOLFBALL SIZE HAIL REPORTED SW OF DAWN ON HIGHWAY 60.
Apr 22, 5:41 PM CDTHAIL 1Dawn, TX
Apr 22, 5:54 PM CDTHAIL 15 E Hereford, TX
Apr 22, 5:59 PM CDTHAIL 14 Ene Hereford, TXALONG HIGHWAY 60 NORTHEAST OF HEREFORD

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 22, 2:56 PM CDTTornado WatchSPC9 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 12:00Z, 10.3 hours before the alert went out and 57 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 12:00Z on 2015-04-22Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 10 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 12:00Z on 2015-04-22The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -146 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
10 J/kg
Mixed-layer CIN
-339 J/kg
Mixed-layer LCL
2161 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
-146 m²/s²
0-3 km storm-relative helicity
-127 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

399 
WFUS54 KAMA 222220
TORAMA
TXC117-381-222300-
/O.NEW.KAMA.TO.W.0015.150422T2220Z-150422T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE AMARILLO TX
520 PM CDT WED APR 22 2015

THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A

* TORNADO WARNING FOR...
  EAST CENTRAL DEAF SMITH COUNTY IN THE PANHANDLE OF TEXAS...
  WEST CENTRAL RANDALL COUNTY IN THE PANHANDLE OF TEXAS...

* UNTIL 600 PM CDT

* AT 518 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A
  TORNADO WAS LOCATED NEAR HEREFORD...AND MOVING EAST AT 30 MPH.

  HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

  SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

  IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
           SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
           TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
           LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  HEREFORD...           DAWN...               UMBARGER...
  BUFFALO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3501 10203 3478 10202 3482 10245 3498 10244
TIME...MOT...LOC 2220Z 273DEG 26KT 3488 10235

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

NF
1 follow-up statement
025 
WWUS54 KAMA 222234
SVSAMA

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
534 PM CDT WED APR 22 2015

TXC117-381-222300-
/O.CON.KAMA.TO.W.0015.000000T0000Z-150422T2300Z/
DEAF SMITH TX-RANDALL TX-
534 PM CDT WED APR 22 2015

...A TORNADO WARNING REMAINS IN EFFECT FOR WEST CENTRAL RANDALL AND
EAST CENTRAL DEAF SMITH COUNTIES UNTIL 600 PM CDT...

AT 532 PM CDT...A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO
WAS LOCATED 7 MILES SOUTHWEST OF DAWN...AND MOVING EAST AT 25 MPH.

HAZARD...TORNADO AND GOLF BALL SIZE HAIL.

SOURCE...WEATHER SPOTTERS REPORTED FUNNEL CLOUD.

IMPACT...FLYING DEBRIS WILL BE DANGEROUS TO THOSE CAUGHT WITHOUT
         SHELTER. MOBILE HOMES WILL BE DAMAGED OR DESTROYED. DAMAGE
         TO ROOFS...WINDOWS AND VEHICLES WILL OCCUR. TREE DAMAGE IS
         LIKELY.

* LOCATIONS IMPACTED INCLUDE...
  DAWN...               UMBARGER...           BUFFALO LAKE...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

&&

LAT...LON 3499 10233 3501 10203 3478 10202 3481 10234
TIME...MOT...LOC 2234Z 279DEG 21KT 3481 10224

TORNADO...RADAR INDICATED
HAIL...1.75IN

$$

NF

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Amarillo, TX wrote its last area forecast discussion before this tornado warning went out at Apr 22, 2:50 PM CDT, 2 hours 30 minutes earlier.

Area forecast discussion, Apr 22, 2:50 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AMARILLO TX
250 PM CDT WED APR 22 2015

.MESOSCALE DISCUSSION...

LATEST UPDATE...

19Z KAMA SOUNDING MODIFIED FOR 19Z HRX SFC OB SHOWS AN ENVIRONMENT
READY TO POP. WEAK SPEED BUT STRONG DIRECTIONAL SHEAR IS NOTED IN
THE LOW LEVELS AS WINDS VEER FROM SE AT THE SFC TO SWRLY BY 800MB.
THE REST OF THE HODOGRAPH LOOKS PRETTY STRAIGHT, MEANING SPLITTING
SUPERCELLS ARE A GOOD POSSIBILITY WITH RIGHT MOVERS HEADING ESE AT
ABOUT 20KT. AS HAS BEEN THE CASE IN RECENT EVENTS...MODELS HAVE
UNDERDONE EXPECTED CAPE VALUES A BIT AND A HEARTY AMOUNT OF SBCAPE
(UPWARDS OF 3000 J/KG) AND HAIL CAPE IS EVIDENT GIVEN STRONG MID LVL
LAPSE RATES. SEVERE STORMS SHOULD FIRE WITHIN THE NEXT HOUR OR 2
WITH VERY LARGE HAIL (BASEBALLS AND BIGGER??) AND GUSTY WINDS THE
INITIAL THREATS. LOW LEVEL MOISTURE ADVECTION HAS BEEN VERY
IMPRESSIVE WITH HEREFORD'S DEWPT SURGING FROM 42F TO 54F IN LESS
THAN 3 HRS AND THEREFORE LCL HEIGHTS MAY NOT BE AS HIGH AS
ORIGINALLY EXPECTED (KAMA HAS CLOUDS BASES AT 3100 FT RIGHT NOW).
THE LOWER EXPECTED LCL HEIGHTS AND POTENTIAL FOR A TORNADO THREAT TO
DEVELOP MORE RAPIDLY ARE PROBABLY THE BIGGEST DIFFERENCES NOTED
BETWEEN THE LAST MESOSCALE UPDATE AND THIS ONE. ALL OTHER FACETS OF
BELOW 108 PM ANALYSIS REMAIN APPLICABLE.

MESOSCALE UPDATE #1 (108 PM CDT)...
MOTHER NATURE SEEMS TO BE POINTING HER FINGER IN OUR DIRECTION FOR
THIS AFTERNOON. LOW LVL MOISTURE CONVERGENCE SHOULD MAXIMIZE OVER
DEAF SMITH/OLDHAM COUNTIES THIS AFTERNOON BETWEEN A STALLING COLD
FRONT AND ADVANCING DRYLINE. INITIATION SEEMS LIKELY SOMEWHERE WITHIN
A 50 MILE RADIUS OF VEGA, TX BETWEEN 3-6 PM.

IN SPITE OF ONLY MODEST LOW TO MID LEVEL SHEAR INITIALLY...INCREASING
FLOW ABOVE 500MB WILL PROMOTE EFFECTIVE SHEAR VALUES OF UP TO 50 KTS.
WITH ONLY MODEST LOW LEVEL SHEAR VALUES AND NEUTRAL TO SLIGHTLY
INCREASING MID LVL HEIGHTS...WE COULD SEE A SITUATION WHERE THE
FIRST FEW UPDRAFTS GET TOPPLED AS THEY ASCEND INTO THE HIGHER
MOMENTUM AIR. HOWEVER...THINK THAT BY LATE AFTERNOON...THIS WILL BE
OVERCOME BY A COMBINATION OF LOW LVL CONVERGENCE, ADDITIONAL
INSTABILITY, AND INCREASING SHEAR IN THE LOWEST FEW HUNDRED
MILLIBARS.

WITH SOME MIXING OF DRIER PBL AIR EXPECTED...INITIAL CONVECTION
SHOULD BE RELATIVELY HIGH BASED (LCL HEIGHTS OF AROUND 2000M).
HOWEVER...WITH CONTINUED STRONG MOISTURE ADVECTION STORM BASES SHOULD
LOWER, ESPECIALLY IN THE EVENING HOURS.

WITH MLCAPES UPWARD OF 2000 J/KG AND AFOREMENTIONED SHEAR...DAMAGING
HAIL AND STRONG WINDS APPEAR TO BE THE MOST LIKELY THREATS WITH
INITIAL CONVECTION. AS THE EVENT ROLLS ON...LOWERING LCL HEIGHTS
AND THE POTENTIAL FOR HORIZONTAL VORTICITY ADVECTION NEAR THE
IMPRESSIVE BAROCLINIC ZONE (52F IN BEAVER COUNTY, 74F IN HEREFORD AT
17Z) MEAN A TORNADO THREAT COULD DEVELOP. THIS THREAT WOULD BE THE
MOST NOTABLE SOUTH OF A LINE FROM ROUGHLY BORGER TO PAMPA TO
WHEELER.

A SECONDARY AREA OF SHOWERS AND THUNDERSTORMS COULD AFFECT THE NRN TX
PANHANDLE AND OK PANHANDLE THIS EVENING...BUT SEVERE THREATS LOOK
MINIMAL WITH THIS CONVECTION.

BJS

.DISCUSSION...
LINGERING SEVERE CONVECTION WILL EXIT THE AREA OVERNIGHT AS LOW
CLOUDS AND DENSE FOG LIKELY SET UP CAMP...ESPECIALLY WHERE HEAVY
RAINFALL OCCURRED HOURS EARLIER. WILL NEED TO WATCH THE SOUTHERN
TEXAS PANHANDLE...ESPECIALLY...FOR A DENSE FOG ADVISORY POTENTIAL
FOR EARLY THURSDAY MORNING.

SHORT RANGE MODELS HINT THAT A FEW ISOLATED STORMS WILL DEVELOP
THURSDAY AFTERNOON/EVENING ACROSS THE FAR EASTERN PANHANDLES. DO
THINK THE BEST CHANCES FOR CONVECTION WILL BE JUST EAST OF THE
FORECAST AREA...SO THINK SEVERE WEATHER CHANCES FOR TOMORROW WILL BE
MUCH LOWER THAN TODAY. ANY CONVECTION THAT DEVELOPS THURSDAY
AFTERNOON WILL PUSH ON INTO WESTERN OKLAHOMA BY EVENING GIVING WAY TO
DRY CONDITIONS AND CLEARING SKIES.

FRIDAY AND THROUGH THE WEEKEND...WARM AND DRY WEATHER WILL BE THE
MAIN STORY FOR THE PANHANDLES. SHOULD BE A VERY NICE SPRING WEEKEND
TO GET OUT AND ENJOY...WITH EXCEPTION OF GUSTY SOUTHWESTERLY WINDS ON
FRIDAY AFTERNOON/EVENING. WINDS WILL BE FAR LESS BREEZY ON SATURDAY
AND SUNDAY BUT DOWNSLOPING WILL STILL OCCUR ALLOWING HIGHS TO BE WELL
INTO THE 80S ALL THREE DAYS (FRIDAY-SUNDAY).

NEXT SYSTEM WILL IMPACT THE PANHANDLES BEGINNING SUNDAY NIGHT AS A
LARGE UPPER LOW BEGINS ITS TREK TOWARDS THE REGION. DEPENDING ON THE
EXACT TRACK OF THIS LOW...PARTS OF THE PANHANDLES HAVE THE POTENTIAL
TO SEE HEAVY RAINFALL ESPECIALLY ON MONDAY AND CONTINUING INTO MONDAY
NIGHT. IF A LOCATION HAD TO BE PINPOINTED RIGHT NOW FOR HIGHEST
RAINFALL AMOUNTS...THE MOST FAVORABLE AREA WOULD BE NORTH OF THE
CANADIAN RIVER. SEVERE WEATHER THREAT LOOKS SLIM TO NONE THANKS TO
THE UPPER LEVEL PATTERN AND UNUSUAL CLOSED LOW TRACKING OVER THE
REGION. DEFINITELY SOMETHING TO WATCH WITH FORECASTS EXPECTED TO
MODIFY BETWEEN NOW AND THEN. HIGHS ON MONDAY WILL BE MUCH COOLER WITH
60S EXPECTED.

ONCE THE UPPER LOW EXITS THE AREA...DRY CONDITIONS WILL RETURN WITH
HIGHS SLOWLY MODERATING BACK UP TO SEASONAL NORMALS BY WEDNESDAY.

HURLEY

&&

.FIRE WEATHER...
ELEVATED TO CRITICAL FIRE WEATHER CONDITIONS WILL BE POSSIBLE ON
FRIDAY WITH GUSTY SOUTHWEST WINDS BETWEEN 25MPH TO 35MPH AND LOW
RELATIVE HUMIDITIES BELOW 15 PERCENT EXPECTED...ESPECIALLY ACROSS THE
SOUTHWEST TEXAS PANHANDLE. HOWEVER...RAINFALL TODAY AND TONIGHT AS
WELL AS GREEN UP OF FUELS MAY PRECLUDE ANY SIGNIFICANT FIRE WEATHER
CONCERNS FRIDAY AND THROUGH THIS WEEKEND.

HURLEY

&&

.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX                50  75  53  83  53 /  40  10   5   5   0
BEAVER OK                  45  64  51  83  52 /  20  20  20  10   5
BOISE CITY OK              46  74  47  77  48 /  30  10   5  10   0
BORGER TX                  52  72  55  84  54 /  40  20  10   5   0
BOYS RANCH TX              50  76  51  83  51 /  40  10   5   5   0
CANYON TX                  50  77  52  82  52 /  40  10   5   5   0
CLARENDON TX               52  72  56  85  56 /  50  20  20   5   0
DALHART TX                 47  75  48  80  48 /  40  10   5   5   0
GUYMON OK                  47  71  50  83  51 /  30  20  10  10   0
HEREFORD TX                49  79  51  81  51 /  30  10   5   5   0
LIPSCOMB TX                47  65  54  83  54 /  30  20  20  10   0
PAMPA TX                   49  70  54  83  53 /  40  20  10   5   0
SHAMROCK TX                51  68  57  85  57 /  40  20  20  10   0
WELLINGTON TX              54  70  59  86  57 /  50  20  20  10   0

&&

.AMA WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
OK...NONE.

&&
Hazardous weather outlook, Apr 22, 3:08 PM CDT, 2 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AMARILLO TX
308 PM CDT WED APR 22 2015

OKZ001>003-TXZ001>020-231100-
CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB-
HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON-
GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH-
308 PM CDT WED APR 22 2015

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA
PANHANDLES.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

SEVERE THUNDERSTORMS WILL DEVELOP THIS AFTERNOON AND CONTINUE THIS
EVENING. HAIL TO THE SIZE OF TENNIS BALLS...DAMAGING WINDS TO 70
MPH...AND A FEW TORNADOES WILL BE POSSIBLE. THE GREATEST THREAT WILL
EXIST SOUTH OF A DALHART TO CANADIAN LINE.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED STRONG TO POSSIBLY SEVERE STORMS WILL BE POSSIBLE IN THE
FAR EASTERN PANHANDLES ON THURSDAY WITH SMALL HAIL AND GUSTY WINDS
BEING THE MAIN THREATS. THUNDERSTORMS CAN AGAIN BE EXPECTED SUNDAY
NIGHT INTO MONDAY NIGHT...ALTHOUGH SEVERE WEATHER IS NOT ANTICIPATED
AT THIS TIME.

ELEVATED TO POTENTIALLY CRITICAL FIRE WEATHER CONDITIONS WILL BE
POSSIBLE FRIDAY AFTERNOON AND EVENING ACROSS THE TEXAS PANHANDLE DUE
TO GUSTY SOUTHWEST WINDS AND MINIMUM RELATIVE HUMIDITY VALUES BELOW
15 PERCENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED THIS AFTERNOON AND TONIGHT.

AREA FIRE MANAGERS NEED TO BE ALERT FOR THE POTENTIAL OF ELEVATED TO
CRITICAL FIRE WEATHER CONDITIONS ON FRIDAY.

HURLEY

In the hours before

Special weather statement, Apr 22, 3:00 PM CDT, 2 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
300 PM CDT WED APR 22 2015

TXZ016-222030-
DEAF SMITH TX-
300 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN DEAF SMITH COUNTY UNTIL
330 PM CDT...

AT 257 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
THUNDERSTORMS WERE RAPIDLY DEVELOPING ALONG A LINE EXTENDING FROM 9
MILES SOUTH OF GLENRIO TO 4 MILES NORTH OF RHEA...MOVING EAST AT 20
MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THESE STORMS.

* LOCATIONS IMPACTED INCLUDE...
  BOOTLEG...

THESE STORMS MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR
THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS
WELL AS LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND
POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3513 10305 3517 10268 3474 10263 3474 10304
      3475 10305
TIME...MOT...LOC 2000Z 255DEG 18KT 3506 10304 3473 10294

NF
Special weather statement, Apr 22, 3:41 PM CDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
341 PM CDT WED APR 22 2015

TXZ011-016-222115-
DEAF SMITH TX-OLDHAM TX-
341 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OLDHAM AND NORTHERN DEAF
SMITH COUNTIES UNTIL 415 PM CDT...

AT 338 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF SIMMS...OR 22 MILES WEST OF
VEGA...MOVING NORTHEAST AT 35 MPH.

HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  ADRIAN...

THIS INCLUDES INTERSTATE 40 BETWEEN MILE MARKERS 13 AND 35.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3545 10277 3529 10240 3505 10279 3511 10290
TIME...MOT...LOC 2041Z 212DEG 31KT 3516 10278

NF
Local storm report, Apr 22, 4:04 PM CDT, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
404 PM CDT WED APR 22 2015

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 PM     HAIL             10 SW SIMMS             34.93N 102.78W
04/22/2015  E0.75 INCH       DEAF SMITH         TX   EMERGENCY MNGR

&&

EVENT NUMBER AMA1500387

BEAT
Special weather statement, Apr 22, 4:06 PM CDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
406 PM CDT WED APR 22 2015

TXZ011-222130-
OLDHAM TX-
406 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OLDHAM COUNTY UNTIL 430
PM CDT...

AT 405 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 5 MILES NORTHWEST OF ADRIAN...OR 17 MILES WEST OF
VEGA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  ADRIAN...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3559 10271 3551 10240 3527 10264 3529 10280
TIME...MOT...LOC 2106Z 205DEG 28KT 3534 10270

NF
Special weather statement, Apr 22, 4:40 PM CDT, 40 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT WED APR 22 2015

TXZ006-011-222230-
HARTLEY TX-OLDHAM TX-
440 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN OLDHAM AND EASTERN
HARTLEY COUNTIES UNTIL 530 PM CDT...

AT 439 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT
A THUNDERSTORM WAS RAPIDLY DEVELOPING 11 MILES SOUTHWEST OF
CHANNING...OR 26 MILES NORTH OF VEGA...MOVING NORTHEAST AT 30 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  HARTLEY...            CHANNING...

THIS STORM MAY INTENSIFY....AND A TORNADO WATCH IS IN EFFECT FOR THIS
AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS
LOCAL CABLE TV OUTLETS....FOR ADDITIONAL INFORMATION AND POSSIBLE
WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3595 10252 3584 10216 3562 10216 3544 10252
      3551 10282
TIME...MOT...LOC 2140Z 208DEG 27KT 3562 10251

JC
Special weather statement, Apr 22, 5:09 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE AMARILLO TX
509 PM CDT WED APR 22 2015

TXZ016-222245-
DEAF SMITH TX-
509 PM CDT WED APR 22 2015

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL DEAF SMITH COUNTY UNTIL
545 PM CDT...

AT 508 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
THUNDERSTORM WAS RAPIDLY DEVELOPING 6 MILES SOUTH OF SIMMS...OR 19
MILES NORTHWEST OF HEREFORD...MOVING EAST AT 15 MPH.

HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

* LOCATIONS IMPACTED INCLUDE...
  SIMMS...

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS... AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY...TURN AROUND DONT DROWN.

LAT...LON 3505 10258 3484 10260 3486 10276 3505 10276
TIME...MOT...LOC 2209Z 266DEG 14KT 3495 10269

NF

The office that day

Everything else NWS Amarillo, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 21, 8:35 PM CDTSpecial Weather StatementAMAOldham40 min
Apr 21, 9:28 PM CDTSpecial Weather StatementAMAPotter47 min
Apr 22, 2:57 AM CDTSpecial Weather StatementAMAHemphill48 min
Apr 22, 3:43 AM CDTSpecial Weather StatementAMAHemphill32 min
Apr 22, 5:24 AM CDTSpecial Weather StatementAMALipscomb36 min
Apr 22, 5:57 AM CDTSpecial Weather StatementAMALipscomb33 min
Apr 22, 3:00 PM CDTSpecial Weather StatementAMADeaf Smith30 min
Apr 22, 3:09 PM CDTSevere Thunderstorm WarningAMADeaf Smith51 min
Apr 22, 3:41 PM CDTSpecial Weather StatementAMAOldham34 min
Apr 22, 3:59 PM CDTSevere Thunderstorm WarningAMADeaf Smith46 min
Apr 22, 4:06 PM CDTSpecial Weather StatementAMAOldham24 min
Apr 22, 4:40 PM CDTSpecial Weather StatementAMAHartley50 min
Apr 22, 4:44 PM CDTSevere Thunderstorm WarningAMADeaf Smith61 min
Apr 22, 5:09 PM CDTSpecial Weather StatementAMADeaf Smith36 min
Apr 22, 5:30 PM CDTSpecial Weather StatementAMAMoore45 min
Apr 22, 5:40 PM CDTSevere Thunderstorm WarningAMADallam65 min
Apr 22, 5:44 PM CDTSpecial Weather StatementAMARandall31 min
Apr 22, 5:51 PM CDTTornado WarningAMADeaf Smith, Randall34 min
Apr 22, 5:59 PM CDTSevere Thunderstorm WarningAMADeaf Smith, Randall38 min
Apr 22, 6:11 PM CDTSpecial Weather StatementAMAArmstrong34 min
Apr 22, 6:14 PM CDTSpecial Weather StatementAMADallam61 min
Apr 22, 6:26 PM CDTSevere Thunderstorm WarningAMAArmstrong, Randall61 min

Nearby

Tornado Warnings in Texas, 2015Every tornado warning in 2015Tornadoes in 2015

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.